VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sunfriend-banner
sperti-banner
I will have to take Warfarin soon for artial fib. I have been taking a Vit D supplement for about a year because I had a Vit D deficiency. I have since started taking Vit K2 to assist Vit D..The problem I have is that you are not allowed to take Vit K when on Warfarin, but didn't say which one, Vit k1 or Vit K2. There are other alternatives to Warfarin but they have no antidote if internal bleeding occurs, whereas Warfarin uses Vit K as an antidote. I am seeing my doctor soon, but would like some input on this subject as it has me puzzled. Warfarin has its drawbacks such as regular monitoring and regular blood tests, the other three options I could take are Pradaxa, Xarelto or Eliquis but these come with no antidote. I'm just a little concerned and confused.

Asked by  Stu on December 5, 2016

Answers

  • Stu
    Participant
     Stu on

    See title

    Answered by  Stu on

  • IAW
    Participant
     IAW on

    Stu it is not correct that you cannot have “any” Vitamin K if you take Warfarin. What they do ask you to do is to keep your intake of Vitamin K “consistent” as in have the same amount every day. Now my Mother is on Warfarin so I have done some research. I found two people on the internet that were on Warfarin and took Vitamin K2 and they said it had “no” effect on their Warfarin blood levels. Again if you keep the K2 consistent, I would assume there should not be a problem. (Keep in mind I am not a doctor.) You do seem to understand the drawbacks of all of the blood thinners but I understand it is not an easy decision.
    Having said the above can you tell me how much Vitamin D you take and do you know what your blood level is? Do you take any supplemental magnesium? Do you take any other medications and if so what are they? The reason I am asking is that there have been some studies that show low levels of Vitamin D can cause Afib. Do you know what type of Afib you have or what they think is causing it?

    Answered by  IAW on

Recent Discussion

Popular Questions